MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - additional device name: gbo catheter, nephrostomy, general & plastic surgery, lje catheter, nephrostomy d2b - additional product code: gbo, lje g4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the blue flexible stiffener of an ultrathane mac-loc locking loop multipurpose drainage catheter became lodged in the catheter during an unknown drainage procedure on an unknown patient.As the blue flexible stiffener was being removed from the catheter, it became stuck and could not be removed.The drain had to be cut and was removed over the wire.A new like device was opened to complete the procedure successfully.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b3, d9 - product received on.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation on 04oct2023, the customer reported that upon placement of the ultrathane mac-loc locking loop multipurpose drainage catheter, difficulty was encountered when removing the flexible stiffener from the catheter.The drain had to be cut and was then removed over the wire.A new drainage catheter of the same kind was used to complete the procedure.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, drawing, instructions for use (ifu), quality control procedures and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.The device was returned in a used and damaged condition, with a portion of the blue flexible stiffener within the catheter.The catheter and stiffener were both missing proximal hubs.The flexible stiffener was able to be removed with ease, and no additional damage beyond the cut was found upon visual examination.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device and subassembly lots found relevant nonconformances, in which all affected devices were scrapped prior to further processing.It should be noted that there are no other complaints associated with the final product lot number.Cook was also able to review product labeling.The product ifu, [t_multi2_rev1] ¿multipurpose drainage catheter.Provides the following information: "precautions: when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of the dmr, ifu, dhr and device evaluation suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was determined that component failure unrelated to manufacturing or design deficiencies contributed to the reported event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17901350
Report Number1820334-2023-01361
Device Sequence Number3454342
Product Code FGE
UDI-Device Identifier00827002097667
UDI-Public(01)00827002097667(17)260616(10)15492200
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2026
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-45-P-6S-CLM-RH
Device Lot Number15492200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer10/23/2023
01/23/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/02/2023
02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown